Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Hyperpigmentation on inner thighs and groin region, black pimple like dots. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6242 Questions
Question 23 year old inner thighs n groin region is hyperpigmented n I have black spot like things on my hips..they are Lyk pimples bt not n dey do not hurt...plzzz can u suggest me what to do...I think it is acanthosis nigricans..!!I wanna get rid of d pigmentation...and my vagina is also it normal? ??suggest with home remedies for pigmentation..I also had a rash on inner thighs few years back due to dat pigmentation appeared and I also wanna get rid of dat pigmentation...plzz suggest..
Posted Sat, 23 Jun 2012 in Pigmentation Problems
Answered by Dr. Pavan Kumar Gupta 46 minutes later
Thanks for the query.

There are varied reasons why your inner groin turns dark. Usually, dark inner groin is the result of wearing tight underwear or clothing. It can also be due to friction and the constant rubbing of the elastic band of your underwear against your inner thighs or skin.
Most individuals who are obese and overweight are more likely to suffer from having a dark inner groin than those who are slim. Taking oral contraceptives are also known to cause skin pigmentation and darkening of the inner thighs. Skin infections and certain health conditions  could also lead you to have dark skin.

Another condition, known as Acanthosis Nigricans, can also be attributed to vaginal darkening. This is a condition in which the hormone insulin, which is used for the metabolism of glucose, spills over into the skin. This happens when the insulin production in the body is excessive. The skin tends to have abnormal growths as well as darkening in color due to such kind of a spillover. The skin color may change into dark brown or black due to spillovers of insulin. There are no set patterns of such a spillover. As the insulin spills into the skin, it triggers the melanocytes, the glands which produce melanin, to go into over drive and produce excessive melanin. The skin color, as a result, begins to darken in those must consult the doctor and get yourself tested for hyperinsulinemia.

There are topical bleaching creams specifically made for dark inner groin but they may have certain chemical ingredients that may be harmful to your skin.

On the other hand, there are safe and natural ways to lighten the skin of your inner thighs,hips and area around vagina. 
Prepare a paste made of limejuice, turmeric powder and curd. Apply the paste on your inner groin and vagina leave it to dry then wash it off after a few minutes.
If the cause of your dark inner thigh is obesity, then it is high time for you to reduce your weight not just to whiten your groin but also for important health reasons.
A mixture of lemon and bath oil will also do the trick. Rub the mixture to your inner thighs using your hands for two minutes. Leave the mixture on your skin for 30 minutes before rinsing it off.
Avoid wearing tight underwear to reduce friction on your groin.

You can also opt to drink half a cup of warm milk with half teaspoon of turmeric powder for two months to lighten your inner groin.
I hope to have answered your query however you may revert to me for any further query.
Best of luck.
Above answer was peer-reviewed by
Follow-up: Hyperpigmentation on inner thighs and groin region, black pimple like dots. Remedy? 24 minutes later
I have sent u a picture...those are the black spots on my hip region...what is that n what is the remedy for that?? N thanks for ua answer doc...
Answered by Dr. Pavan Kumar Gupta 10 minutes later
I had seen your picture and the natural treatment advised above holds true for black spots on hip also.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor